Alert archive / North Carolina / Beach Hazards Statements in 2018
Beach Hazards Statement 14, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jun 28, 2018, 10:20 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2018, 10:20 AM EDT (14:20 UTC)
- Expired
- Jun 28, 2018, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
091 WHUS42 KMHX 281420 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1020 AM EDT Thu Jun 28 2018 ...HIGH RIP CURRENT RISK NORTH OF RODANTHE TODAY... .The combination of moderate southwest winds and lingering swell energy will produce a high rip current risk for the beaches north of Rodanthe today. NCZ103-290000- /O.NEW.KMHX.BH.S.0014.180628T1420Z-180629T0000Z/ Outer Banks Dare- 1020 AM EDT Thu Jun 28 2018 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect until 8 PM EDT this evening. * HAZARDS...A high risk of rip currents. * LOCATIONS...beaches north of Rodanthe. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 2 pm this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 28, 9:45 AM EDT, 35 minutes earlier.
Area forecast discussion, Jun 28, 9:45 AM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 945 AM EDT Thu Jun 28 2018 .SYNOPSIS... A cold front will approach from the west today, move into the area tonight, then stall on Friday. The front will dissipate over the area Friday. High pressure will build north of the area over the weekend before dissipating early next week. && .NEAR TERM /TODAY/... As of 945 AM Thursday...Main change this morning was to decrease cloud cover based on satellite and adjust pops based on high res guidance. A weak frontal trough will move into our western counties this afternoon. Several of the short range and high- resolution models show at least some scattered showers/tstms during the afternoon and evening hours, mainly across the northern zones closer to the front. Given marginal instability and weak upper forcing, the threat of severe weather today is low, with just a few heavy downpours possible. Rising mid-level heights will lead to a very warm day with highs low to mid 90s inland with upper 80s beaches. Heat index values for many locations 100-105 degrees today. && .SHORT TERM /TONIGHT/... As of 320 AM Thursday...Will maintain the low PoPs until shortly after midnight tonight before moving off the coast toward morning as the weak frontal boundary makes it way off the southern coastal zones by 12z. Another very warm muggy night is expected with low in the low/mid 70s inland and upper 70s near the coast. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... As of 3 am Thu...Frontal boundary will stall along the south coast Friday then slowly dissipate this weekend. Will carry slight chance along the south coast and southwest counties Friday along/near the front. High pressure over the area this weekend will slowly weaken and dissipate, with a very loose pressure pattern over the southeast Mon-Wed. Mainly diurnal convection possible each day, initially over southwest counties Sunday and Monday, then becoming possible across the entire forecast area by midweek. Highs through the period will be in the lower to mid 90s inland with mid 80s along the Outer Banks. Overnight lows will be in the lower to mid 70s, with mid to upper 70s along the Outer Banks. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... Short Term /through 12Z Friday/... As of 655 AM Thursday...Model trends continue to indicate a VFR forecast through today and most of tonight. Convection will be widely scattered through the late afternoon and evening hours and any reductions to sub-VFR conditions will be short- lived. Numerical guidance does indicate a small window of opportunity for patchy MVFR fog late tonight as winds decouple with high dewpoints. Long Term /Friday through Monday/... As of 3 am Thu...Mainly VFR through the period. Isolated to scattered convection possible Friday, dry Saturday, then isolated convection possible Sun-Mon. Light surface winds through the period around 5 knots. && .MARINE... Short Term /through tonight/... As of 945 AM Thursday...No major changes to marine forecast at this time as forecast remains on track. Latest obs show SW winds 5-15 kt with seas 2-4 ft. With high pressure offshore and a frontal trough approaching from the west, SW winds will increase to 10-20 kt this afternoon with seas building to 3-5 ft south of Oregon Inlet and 2-4 ft north. Long Term /Friday through Monday/... As of 3 am Thu...A front will stall along the south coast Friday then slowly dissipate this weekend. Light winds through the period no higher than 10 knots. Seas will average 2-4 ft Fri, 2-3 ft Fri night/Sat, then around 2 ft Sat night through Mon. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...CTC NEAR TERM...CQD SHORT TERM...CTC LONG TERM...HSA AVIATION...CTC/HSA MARINE...CTC/CQD/HSA
Hazardous weather outlook, Jun 28, 4:00 AM EDT, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 400 AM EDT Thu Jun 28 2018 NCZ029-044>047-079>081-090>094-290800- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 400 AM EDT Thu Jun 28 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Heat index values are expected to reach 100 to 105 degrees Thursday afternoon .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Increasing temperatures and humidity levels will lead to heat index values in excess of 105 degrees Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-098-103-104-290800- Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 400 AM EDT Thu Jun 28 2018 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Heat index values are expected to reach 100 to 105 degrees Thursday afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Increasing temperatures and humidity levels will lead to heat index values in excess of 105 degrees Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 11
Nearby
Beach Hazards Statements in North Carolina, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.